Home at Booles’ Rings

“If people do not believe that mathematics is simple, it is only because they do not realize how complicated life is.” — John von Neumann



Welcome to my blog! I am a visiting scholar at the CUNY Graduate Center. I am a co-organizer of the CUNY Set Theory Seminar. My most recent CV is here.
On my blog, you can learn about my research, find course materials from the classes I taught, and read my thoughts on mathematics, education, and the universe.

Go to the temporary CUNY Logic Seminars page.

Visit Cantor’s Attic, the wiki for mathematical infinity in general and large cardinals in particular, founded by Joel Hamkins and myself. The site, currently in the early stages of development, aspires to become an extensive, detailed repository of current knowledge on large cardinal theory.

Here is my WordPress profile.

Upcoming talks


Recent publications
  • A model of the generic Vopěnka principle in which the ordinals are not $\Delta_2$-Mahlo
    • V. Gitman and J. D. Hamkins, “A model of the generic vop\v enka principle in which the ordinals are not $\Delta_2$-mahlo.” (Submitted)  
      AUTHOR= {Victoria Gitman and Joel David Hamkins},
      TITLE= {A model of the generic Vop\v enka principle in which the ordinals are not $\Delta_2$-Mahlo},
      Note ={Submitted},
      EPRINT ={},

  • Virtual large cardinals
    • V. Gitman and R. Schindler, “Virtual large cardinals.” (Submitted)  
      AUTHOR= {Gitman, Victoria and Schindler, Ralf},
      TITLE= {Virtual large cardinals},
      Note ={Submitted},

  • Generic Vopěnka’s Principle, remarkable cardinals, and the weak Proper Forcing Axiom
    • J. Bagaria, V. Gitman, and R. Schindler, “Generic Vop\v enka’s Principle, remarkable cardinals, and the weak Proper Forcing Axiom,” Arch. math. logic, vol. 56, iss. 1-2, pp. 1-20, 2017.  
      AUTHOR = {Bagaria, Joan and Gitman, Victoria and Schindler, Ralf},
      TITLE = {Generic {V}op\v enka's {P}rinciple, remarkable cardinals, and the
      weak {P}roper {F}orcing {A}xiom},
      JOURNAL = {Arch. Math. Logic},
      FJOURNAL = {Archive for Mathematical Logic},
      VOLUME = {56},
      YEAR = {2017},
      NUMBER = {1-2},
      PAGES = {1--20},
      ISSN = {0933-5846},
      MRCLASS = {03E35 (03E55 03E57)},
      MRNUMBER = {3598793},
      DOI = {10.1007/s00153-016-0511-x},
      URL = {http://dx.doi.org/10.1007/s00153-016-0511-x},
      pdf ={http://boolesrings.org/victoriagitman/files/2016/02/GenericVopenkaPrinciples.pdf},

  • Mitchell order for Ramsey and Ramsey-like cardinals
    • E. Carmody, V. Gitman, and M. Habič, “Mitchell order for Ramsey and Ramsey-like cardinals.” (Manuscript under review)  
      AUTHOR= {Carmody, Erin and Gitman, Victoria and Habi\v{c}, Miha},
      TITLE= {Mitchell order for {R}amsey and {R}amsey-like cardinals},
      Note ={Manuscript under review},